What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 11, 2:15 PM CST, 24 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
315 PM CDT Sun Jul 11 2021
.NEAR TERM...(Tonight)
Issued at 315 PM CDT Sun Jul 11 2021
Convection earlier today that impacted much of the Tennessee Valley
has pretty much dissipated, as its remnants head northward across
eastern Kentucky. A couple of few hours later with daytime heating
and destabilization of a very moist environment, new convection has
formed. More numerous showers/t-storms were heading to the NE from
north of Hamilton, to across the NW AL Quad City, and southern middle
Tennessee. Other more scattered (at this time) activity was forming
east of the aformentioned one from the Bankhead Natl Forest to
Madison and Lincoln Counties. More isolated activity was forming
more to the east.
General model and blend output suggests that this activity should
become numerous to may be widespread in the late afternoon and
tonight. Precipitable water amounts in the 1.9 to 2 inch range of
course means a locally heavy rainfall potential. Gusty winds and
frequent lightning is also expected. Given that model trends have for
the most part continued with PoPs over the area during the course of
the evening and overnight, continued likely rain chances tonight.
Lows should range a touch cooler, in the upper 60s to around 70.
.SHORT TERM...(Monday through Wednesday)
Issued at 315 PM CDT Sun Jul 11 2021
Unsettled weather will continue for the start of a new work.
An unseasonably deep low setup west of the Mid Mississippi Valley
will remain in place into Tuesday, before it weakens and heads across
the Great Lakes. A trough feature with this low will help draw deep
moisture across the southeast states, continuing more clouds than sun
and good chances of showers. A cold front trailing southward from a
surface low will near the Mid South during Mon, before it weakens
somewhat and retreats more to west on Tue. Thus will maintain likely
rain chances into Tue. Rainfall amounts should range in the 1-2 inch
range into Tue with locally higher amounts. Given the rainfall will
be spread over a couple of days, am not inclined for a Flash Flood
Watch at this time. That said, some ponding of water issues and/or
rises in area rivers and streams cannot be ruled out.
High temperatures on Mon/Tue should only warm into the lower 80s,
thanks to high rain chances and clouds. These readings may actually
be a bit cooler if more clouds and/or showers are realized. A
recovery of highs into the mid/upper 80s should occur on Wednesday.
Normal highs on Wed are around 92 for reference.
.LONG TERM...(Wednesday night through Saturday)
Issued at 315 PM CDT Sun Jul 11 2021
The subtropical ridge pattern, both at the sfc/aloft, will continue
to become reinforced across much of the srn Atlantic Basin into the
SE region going past mid week. This will translate into a continued
gradual warming trend thru the remainder of the work week, while
showers/tstms become more diurnally driven/sct in nature. Gulf
moisture though will continue to spread well into the mid TN Valley
into the weekend period, as south winds remain in place along the ern
fringe of the sfc ridge over the cntrl Gulf states. All of this
looks to result in near seasonal highs in the mid/upper 80s, while
overnight lows trend in the upper 60s/lower 70s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1247 PM CDT Sun Jul 11 2021
Another developing line of convection that extended from far NW AL
to SSW of Tupelo, should affect KMSL in the next hour or so. Other
isolated showers were also forming east of that boundary, all moving
NE around 20kt. Output from the various models to a degree all
forecast the reformation of new convection during the course of the
afternoon and evening. Despite limited instability, somewhat stronger
winds from the surface to 5kft AGL could result in gusty outflow
winds in the stronger storms, along with torrential rainfall and
frequent lightning. Have kept VCTS, along with a PROB30 group in
going for the overnight, continuing Mon AM.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...09
AVIATION...RSB
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jul 11, 12:20 PM CST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
120 PM CDT Sun Jul 11 2021
ALZ001>010-016-TNZ076-096-097-121100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
120 PM CDT Sun Jul 11 2021
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...This Afternoon and Tonight...
Chances for thunderstorms will continue this afternoon and tonight,
as a series of upper level systems move across the area. Some of the
thunderstorms will be capable of producing strong wind gusts to 40
MPH and frequent cloud to ground lightning. However, locally heavy
rainfall and a flooding potential will be the primary concern.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Widespread showers and thunderstorms are forecast on Monday and
Tuesday, as a frontal boundary nears the Tennessee Valley from the
west. A few of these storms could be strong to marginally severe.
Heavy rainfall on an already wet ground could lead to flooding issues
and rises in area rivers through Tuesday.
Daily thunderstorm chances should gradually lower during the course
of the week as they become more scattered in nature. Heavy downpours
and gusty winds will be possible in the stronger storms.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Jul 11, 12:54 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Huntsville AL
154 PM CDT Sun Jul 11 2021
ALZ002-003-111945-
Franklin AL-Colbert AL-
154 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLBERT AND CENTRAL
FRANKLIN COUNTIES UNTIL 245 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Bay, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Russellville, Red Bay, Littleville, Belgreen, Vina, Cedar Creek
Reservoir, Srygley Church, New Bethel, Tharptown and Rockwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3432 8817 3444 8816 3471 8777 3447 8758
TIME...MOT...LOC 1853Z 240DEG 22KT 3444 8803
09
Special weather statement, Jul 11, 2:23 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
323 PM CDT Sun Jul 11 2021
ALZ005-006-112100-
Madison AL-Limestone AL-
323 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND EAST
CENTRAL LIMESTONE COUNTIES UNTIL 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanner, moving northeast at 35 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Northern Huntsville, Madison, Athens, Meridianville, Moores Mill,
Tanner, Harvest, French Mill, Toney and Elkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3485 8653 3466 8693 3475 8702 3499 8677
3499 8673
TIME...MOT...LOC 2022Z 232DEG 30KT 3476 8689
KTWSpecial weather statement, Jul 11, 2:26 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
326 PM CDT Sun Jul 11 2021
ALZ005>007-112100-
Madison AL-Morgan AL-Limestone AL-
326 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN COUNTIES UNTIL 400 PM
CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving northeast at 40 mph.
Winds between 40 and 45 mph will be possible with this storm.
Locations impacted include...
Huntsville, Decatur, Madison, Hartselle, Redstone Arsenal,
Priceville, Triana, Marshall Space Flight Center, University Of
Alabama In Huntsville and Huntsville International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3441 8694 3460 8706 3486 8665 3464 8647
TIME...MOT...LOC 2025Z 232DEG 36KT 3459 8693
KTW
Special weather statement, Jul 11, 2:37 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
337 PM CDT Sun Jul 11 2021
TNZ076-096-097-112130-
Franklin TN-Moore TN-Lincoln TN-
337 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...CENTRAL LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 430 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Lynchburg, Estill Springs, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Lois and Mimosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3536 8613 3535 8608 3531 8603 3509 8655
3521 8668 3536 8651 3532 8645 3532 8642
3535 8641 3536 8633 3541 8628
TIME...MOT...LOC 2037Z 229DEG 28KT 3519 8654
KTWNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977000, 977002, 977006, 977007, 977008, 977009, 977010, 977011, 977012, 977013, 977014, 977015.